Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes nausea and vomiting after a hysterectomy?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
I had a hysterectomy 3 years ago, with removal of my ovaries. For the past 6 weeks I have had nausea and vomiting like morning sickness. All of my various medical tests have come back normal, only I have absolutely no hormones. Could this be the cause of my vomiting? I'm also having bouts of depression, anxiety and panic attacks. What type of doctor would I see if I can't take hormones? My quality of life is significantly impacted.
Posted Tue, 25 Mar 2014 in Women's Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Acid peptic disease or adhesive obstruction Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms As you have undergone removal of ovaries, your hormone levels will be very insignificant. The source of your circulating steroid hormone will be Adrenal glands. But the quantity secreted by them is too low. Your symptoms of nausea and vomiting would require further work up before attributing the cause as loW hormone level. As you have undergone a previous abdominal Surgery for removal of Uterus and ovaries, it's important to consider the possibility of subacute Intestinal Obstruction due to adhesions of bowel loops to one another. This diagnosis should be ruled out as the cause of any obstructive gastrointestinal symptoms like vomiting, distension of abdomen and difficulty in passing stools. It will require an Erect X ray of abdomen and Ultrasound of abdomen for ruling it out as the cause. I hope and assume that other medical reports like Serum Electrolyte, Blood Sugar, Urine examination , Renal and liver function test are normal. Also possibility of acid peptic disease is to be considered especially if you have other symptoms like Retrosternal burning pain ,hunger pangs , fullness in upper abdomen. U would suggest you to consult opinion from Endocrinologist as well as your Gynecologist for further management. Ensuring regular intake of food, consuming 2 to 3 liter of water a day and dietary supplement will be beneficial. Regular exercise is very beneficial especially 30 minutes of brisk walk everyday. It releases Endorphin (naturally occurring pain modulating and mood modulating hormones) and produces a feeling of well being. Do get back to me if you need any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor